# SDR 96UAL900016

- Difficulty date: January 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N568UA
- Make and model: Boeing 757222
- Aircraft serial: 26674
- Engine: Pwa PW2037
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 36144161
- Condition: Failed
- Location: Apu
- Part time: 2,272 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE IN AFT AND F0RWARD CABIN AFTER LEVEL OFF AT 37,000 FEET.  SMOKE BEGAN TO DISSIPATE AT 24,000 FEET IN DESCENT AND CLEAR AT 10,000 FEET.  FLIGHT DIVERTED TO PHX.  THE APU HAD A SEVERE COOLING FAN FAILURE WHICH CAUSED OIL TO LEAK INTO THE INLET PLENUM, CONTAMINATING THE AIR CONDITIONING SYSTEM.  THE COOLING FAN HAD THE SHROUDED ROTOR.  THE APU ALSO SUSTAINED FOREIGN OBJECT DAMAGE TO THE COMPRESSOR IMPELLERS.  PART TOTAL CYCLES, 2,599.
